Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Los Angeles, CA

March 27, 2012

NWS Los Angeles, CA issued this small craft advisory at Mar 27, 2012, 9:23 AM PDT. It took effect at Mar 27, 2012, 12:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 9:23 AM PDT (16:23 UTC)
In effect from
Mar 27, 2012, 12:00 PM PDT
Expired
Mar 28, 2012, 5:01 AM PDT
In force
17 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WHUS76 KLOX 271623
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
923 AM PDT TUE MAR 27 2012

PZZ670-280030-
/O.NEW.KLOX.SC.Y.0040.120327T1900Z-120329T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
923 AM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON PDT TODAY THROUGH 3
AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT
THURSDAY.

* WINDS...SOUTH WINDS WILL INCREASE TO 10 TO 20 KT WITH GUSTS TO
  25 KT THIS AFTERNOON...THEN CONTINUE THROUGH MOST OF TONIGHT
  BEFORE WEAKENING.

* SEAS...HAZARDOUS SEAS WILL GRADUALLY BUILD TO 9 TO 12 FT BY
  WEDNESDAY...THEN SLOWLY SUBSIDE WEDNESDAY NIGHT AND THURSDAY.
  PERIODS UNDER 10 SECONDS ARE EXPECTED TONIGHT DURING THE
  STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
357 
WHUS76 KLOX 272159
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
259 PM PDT TUE MAR 27 2012

PZZ670-280600-
/O.EXT.KLOX.SC.Y.0040.000000T0000Z-120330T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
259 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS TO 25 KT WILL
  CONTINUE THROUGH MOST OF TONIGHT BEFORE WEAKENING. STRONGEST
  WINDS WILL OCCUR OFFSHORE.

* SEAS...HAZARDOUS SEAS WILL GRADUALLY BUILD TO 10 TO 13 FT BY
  LATE WEDNESDAY...THEN SLOWLY SUBSIDE INTO FRIDAY. DOMINANT
  PERIODS UNDER 10 SECONDS ARE EXPECTED TONIGHT DURING THE
  STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
392 
WHUS76 KLOX 280409
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 PM PDT TUE MAR 27 2012

PZZ670-281215-
/O.CON.KLOX.SC.Y.0040.000000T0000Z-120330T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
909 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS TO 25 KT WILL 
  CONTINUE THROUGH MOST OF TONIGHT BEFORE WEAKENING. STRONGEST 
  WINDS WILL OCCUR OFFSHORE. 

* SEAS...HAZARDOUS SEAS WILL GRADUALLY BUILD TO 10 TO 13 FT BY
  LATE WEDNESDAY...THEN SLOWLY SUBSIDE INTO FRIDAY. DOMINANT
  PERIODS UNDER 10 SECONDS ARE EXPECTED TONIGHT DURING THE
  STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
751 
WHUS76 KLOX 281201
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
501 AM PDT WED MAR 28 2012

PZZ670-282015-
/O.CAN.KLOX.SC.Y.0040.000000T0000Z-120330T1000Z/
/O.NEW.KLOX.SW.Y.0012.120328T1201Z-120330T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
501 AM PDT WED MAR 28 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT
UNTIL 3 AM PDT FRIDAY. 

* SEAS...NORTHWEST SWELL OF 8 TO 11 FEET AT 14 SECONDS WILL BUILD
  TO 10 T0 13 FEET AT 14 SECONDS TODAY...THEN TO 11 TO 14 FEET AT
  13 SECONDS TONIGHT. SWELL WILL GRADUALLY SUBSIDE BELOW 10 FEET
  LATE THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ673-282015-
/O.NEW.KLOX.SW.Y.0012.120328T2200Z-120330T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
501 AM PDT WED MAR 28 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM
3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY.

* SEAS...NORTHWEST SWELL OF 6 TO 8 FEET AT 14 SECONDS WILL BUILD
  TO 9 T0 11 FEET AT 14 SECONDS THIS AFTERNOON...THEN TO 10 TO 12
  FEET AT 13 SECONDS TONIGHT. SWELL WILL GRADUALLY SUBSIDE BELOW
  10 FEET LATE THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ676-282015-
/O.NEW.KLOX.SW.Y.0012.120328T2200Z-120330T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
501 AM PDT WED MAR 28 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM
3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY.

* SEAS...WEST SWELL OF 4 TO 6 FEET AT 14 SECONDS WILL BUILD TO 8
  T0 11 FEET AT 14 SECONDS THIS AFTERNOON...THEN TO 9 TO 12 FEET
  AT 13 SECONDS TONIGHT. SWELL WILL GRADUALLY SUBSIDE BELOW 10
  FEET LATE THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:40 AM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 27, 4:40 AM PDT, 4 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
440 AM PDT TUE MAR 27 2012

UPDATED AVIATION SECTION

.SYNOPSIS...

CLOUDS WILL SLOWLY INCREASE TODAY AND IT WILL BE A FEW DEGREES
WARMER THAN YESTERDAY. CLOUDS WILL INCREASE TONIGHT AND WEDNESDAY
AND RAIN WILL DEVELOP OVER SLO AND WESTERN SBA COUNTIES. SKIES WILL
FOR THE MOST PART BE CLEAR THURSDAY AND FRIDAY SAVE FOR SOME NIGHT
THROUGH MORNING LOW CLOUDS OVER THE VENTURA AND LOS ANGELES COASTS.
IT WILL BE A LITTLE WARMER EACH DAY AS WELL.

&&

.SHORT TERM (TODAY-FRI)...
A THICK BAND OF MID AND UPPER LEVEL CLOUDS EMBEDDED IN THE SW FLOW
AROUND A 516 DM 200 NM WEST OF SEATTLE IS OVERSPREADING SLO AND SBA
COUNTIES. THIS SYSTEM WILL BRING A SLIGHT CHANCE OF RAIN TO THE
CENTRAL COAST LATER THIS AFTERNOON FURTHER SOUTH IT WILL BRING
PARTLY CLOUDY SKIES TO THE AREA. MAX TEMPS WILL BE A FEW DEGREES
WARMER THAN YDY BUT STILL 6 TO 10 DEGREES BELOW NORMAL.

A WEAK COLD FRONT WILL SWEEP THRU SLO AND SBA COUNTIES WEDNESDAY
MORNING. IT WILL BRING A FEW HOURS OF LIGHT RAIN AND LIKELY NO MORE
THAN A QUARTER INCH TO MOST AREAS. THE EXCEPTION...AS ALWAYS...WILL
BE THE EXTREME NW TIP OF SLO COUNTY WHERE THE FOOTHILLS COULD SEE UP
TO AN INCH OF RAIN. ELSEWHERE IT WILL BE FAIRLY CLOUDY AND COOLER.

WEAK RIDGING IS ON TAP FOR THURSDAY AND FRIDAY. A WEAK MARINE LAYER
CLOUD DECK WILL FORM OVER OR ADVECT INTO THE COASTS OF LA AND VTA
COUNTIES AND PATCHY CLOUDS ARE POSSIBLE OVER THE VLYS AS WELL. THERE
WILL BE A FEW DEGREES OF WARMING EACH DAY AND BY FRIDAY MOST MAX
TEMPS WILL BE NEAR NORMAL.

.LONG TERM (SAT-MON)...
ALL MEDIUM MDLS AGREE THAT A TROF WILL ROLL THROUGH CALIFORNIA ON
SATURDAY. IT IS NOT THAT POTENT AND IT LOOKS LIKE IT WILL ONLY BRING
A CHC OF RAIN TO THE CENTRAL COAST...OTHERWISE IT WILL BE CLOUDIER
AND COOLER.

THE CLOUDS WILL MOVE OUT FOR SUNDAY AND SKIES SHOULD BE PARTLY
CLOUDY AT WORST. IT WILL STILL BE COOL AS HGTS WILL START OUT AROUND
564 DM.

NOT THE BEST AGREEMENT BETWEEN MDLS FOR MONDAY. ALL MDLS FORECAST
DRY CONDS. THE GFS HAS A LITTLE MORE WARMING THAN THE OTHERS. FOR
NOW WILL JUST GO WITH A DRY AND A SLIGHTLY WARMER FCST.

&&

.AVIATION...JUST SOME HIGH CLOUDS PUSHING INTO NRN SECTIONS OF THE
FCST AREA THIS MORNING. CLOUDS WILL LOWER AND THICKEN THROUGH THE
DAY N OF PT CONCEPTION...BUT CONDITIONS SHOULD REMAIN VFR THROUGH
THIS EVENING. THEN...EXPECT MVFR CIGS AND SOME LIGHT RAIN BY LATE
TONIGHT AS THE SRN END OF A DYING FRONTAL SYSTEM SWINGS INTO THE
CENTRAL COAST. S OF PT CONCEPTION...EXPECT VFR CONDITIONS THRU THIS
EVENING...THEN WIDESPREAD STRATUS IS EXPECTED TO AFFECT CSTL SXNS
WITH MOSTLY MVFR CONDS DEVELOPING BY  LATE EVENING. THERE IS A
CHANCE SOME STRATUS WILL PUSH INTO THE VLYS LATE TONIGHT.

KLAX...HIGH CONFIDENCE IN THE 12Z TAF. THERE IS A 20 PERCENT CHANCE
THAT MVFR CIGS WILL HOLD OFF UNTIL AT LEAST 09Z WED.

KBUR...HIGH CONFIDENCE IN THE 12Z TAF. THERE IS A 10 TO 20 PERCENT
CHANCE OF MVFR CIGS AFTER 10Z WED.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...RORKE
AVIATION...DB
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.